| Model Number |
1219-32-052 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526)
| Date of Event |
03/22/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient had total hip replacement surgery in (b)(6) 2020.Patient check x-ray in (b)(6) 2021 showed correct anatomical placement of the shell and liner.The patient reported a ¿jolt¿ to the hip in (b)(6) 2022, and further described this as having ¿turned the leg into an unusual position which resulted in pain¿.Patient complaints of pain during ambulation.There was evidence of some metallosis shortly after skin incision, the acetabular liner had not dislocated from the acetabular shell and the ceramic head showed significant wear.It was necessary to use a saw to make a cut on the liner for the purpose of levering the liner to dislocate the hip and remove the head.The consultant examined the liner after removal and felt the wall of the liner had been worn considerably and ¿had thinned¿.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information received indicated that there was no cup malposition.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = > the device associated with this report was received for examination.Provided photographic evidence along with visual examination of the device, identified a disassociation event of poly liner and acetabular cup.Liner presented an overall worn condition.It is evident that the edge of the liner was loaded by the femoral head and patient body weight while implanted, causing the deformation in the rim of the device.Interlock feature edge of the liner denoted three ard tabs sheared off from the liner which is also evidence of the liner having disassociated from the cup.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot = > a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Device history review = > a manufacturing record evaluation was performed for the finished device (121932052/9349796) product and lot numbers, and no non-conformances were identified.